Terug naar het overzicht

Upper gastrointestinal safety of oral bisphosphonate in hospitalized patients.

Osteoporos Int. 2020 Jul 14;: Authors: Nguyen PV, Bouin M, Ste-Marie LG

INTRODUCTION: To evaluate the incidence of upper gastrointestinal symptoms in hospitalized patients taking oral bisphosphonate. METHODS: This single-center prospective cohort study included hospitalized adult patients actively taking risedronate or alendronate. Upper gastrointestinal symptoms were actively assessed at the baseline and 1 to 5 h following the administration of the oral bisphosphonate. RESULTS: A total of 298 patients were included in the study. The mean age was 64 ± 15 years. During the follow-up period, gastric and esophageal symptoms affected 32 patients (10.7%). Epigastric burning, dysphagia, and regurgitation were reported in 4.4% (n = 13), 3% (n = 9), 2.7 (n = 8), and 2.3% (n = 7) patients, respectively. Heartburn, retro-sternal pain, and odynophagia were observed in 1.7% (n = 5), 1.7% (n = 5), and 0.3% (n = 1) patients. CONCLUSION: The incidence of adverse reaction was similar to that reported in community trials. The administration of oral bisphosphonate in hospitalized patients does not represent an additional risk for upper gastrointestinal adverse events. Treatment should be optimized during the hospital stay to improve the pharmacological management of osteoporosis. PMID: 32666144 [PubMed - as supplied by publisher]

Origineel artikel: